MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y490G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.During the procedure, separation of needle and suture during surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: did this issue contribute to any patient adverse event¿ >> no.Additional h11: was surgery delayed due to the reported event? --> unknown, was procedure successfully completed? --> unknown, were fragments generated? --> unknown, if yes, were they removed easily without additional intervention? --> unknown, patient status/ outcome / consequences --> , was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, (b)(4) device property of -->none, device in possession of -->none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.--> true.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/31/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one detached needle, one suture and one empty packaging were received for analysis.Product code y490g.Upon visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification, and no suture remnant was noted.The suture was examined, and the insertion mark was observed to be as expected.The force used to detach the needle from the suture could not be determined.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device 106jk3 / y490g batch number, and no non-conformances were identified.Expiration date: jan/31/2030 date of mfg.: feb/19/2025.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
MCRYL UD 18IN 5-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23396144
Report Number2210968-2025-12232
Device Sequence Number21326836
Product Code GAN
UDI-Device Identifier10705031059283
UDI-Public(01)10705031059283(17)300131(10)106JK3
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY490G
Device Lot Number106JK3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown